Close Mobile Navigation

Announcement

Announcement Module
Collapse
No announcement yet.

Diarrhea

Page Title Module
Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Diarrhea

    Dialysis seems to be causing uncontrollable diarrhea immediately following treatment...how to prevent, causes

  • #2
    Ask your nephrologist if it would be ok to take Lomotil, a prescription drug for diarrhea. I've been using it for years and find it to be very effective.

    Comment


    • #3
      I have the same problem. It has helped to eat very lightly before dialysis, as little as possible. Maybe a very light breakfast, and I take some cookies and a couple of no sugar added fruit cups to eat during dialysis. Then when I get home I have a regular meal. And I take Colace, a stool softener, to prevent constipation. Also I've requested that they reduce the flow rate from 400 to 350, which seems to help. I try very hard to keep my liquids to a bare minimum, maybe a couple cups of coffee and a few sips of water or juice per day, which lets me limit the fluid removal to 2 kilos. Any more than that is really hard on me. Since I started fasting, or almost fasting, before dialysis, I haven't had this problem. Before that I had to stop dialysis and go to the rest room before dialysis was completed, but not since.

      I think if you can schedule dialysis early in the day it would be easier to not eat beforehand.

      I'm glad to see someone else has this problem. I got no help with this from the nurses or doctors. They said they had never heard of this before. I know other people must have this problem so it was really annoying to suffer this .

      I won't take a diarrhea med because it might cause constipation, which used to be a problem. It's a difficult balancing act between the two extremes.

      Comment


      • #4
        I have also been having intermittent diarrhea, usually controlled with Lomotil. I am not sure what causes this and was wondering if anyone knew the cause.

        Comment


        • #5
          My Husband Ray has been having low protein problems and I got him Pure Protein and Vega plant based protein plus Paleo Protein brand powdered egg whites. I'm thinking the problem started with the Vega plant protein. or am I giving him too much too soon? He usually doesn't have diarrhea after Dialysis. This was next day after.

          Comment


          • #6
            Same problems for me. Only difference is that I have diarrhea and constipation at home beginning the day after dialysis. It will alternate between the two weekly. So far I haven't had to do anything to prevent extremes because they are not severe but I thank you all for the information I can use if that changes,.

            Comment


            • #7
              My problem is the same. I just don't know what to do. My chair time is around noon so it is hard not to drink or eat anything. I feel weak as heck

              Comment

              Back to Top
              Working...
              X